Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Eviplera - hepatic side effects
Aug 3, 2016

Hello! Could you pls advice - I was switched by my doctor to Eviplera from Kaletra and Combivir (due to high cholesterol levels on this regimen). I tolerate Eviplera very well, CD cells are 650, viral load undetectable. But - I have elevated AST and ALT levels. At the beginning (April 2016) is was ALT 269 and AST 98 (I have no pre-existing liver disease, no exsessive alcohol); in April - all hepatitis tests were negative. Now (2 days ago) - ALT 110, AST 47 (I had a course of ademetionine 800 mg/day for 1,5 months). Is it acceptable to continue Eviplera and live with this level of enzymes? Or shall I switch? How often shall I control AST/ALT levels? Shall I continue taking ademetionine or anything else also? Thank you!

Response from Dr. Henry

Increased liver enzymes are often due to fatty liver or other conditions such as viral hepatitis. An assessment to determine the likely cause is recommended. The change in liver enzymes you have experienced so far on Eviplera (complera in US) is trending in the right direction so generally OK to continue your HIV regimen while sorting out other contributing factors. If you have fatty liver there is no simple treatment though weight loss/exercise can help some. Published data documenting benefit and safety of ademetionine for hepatic disorders is sparse. KH


Previous
Atripla Side Effects
Next
wht cn i do

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement